# SDR USAASB98004

- Difficulty date: January 6, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N226US
- Make and model: Boeing 737201
- Aircraft serial: 21815
- System (JASC): 2170 · Humidity Control System
- Part: Separator Bags
- Part number: V1211
- Condition: Dirty
- Location: A/C Bay
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CLT - FLT 776 - CLIMBING THROUGH 4,000 FEET, CREW SMELLED A SMOKY ODOR THAT RESEMBLED A BURNING CANDLE SMELL IN THE COCKPIT.  ODOR WAS ALSO PRESENT IN THE CABIN.  NO INDICATION OF SMOKE WAS PRESENT THROUGHOUT THE AIRCRAFT INCLUDING THE GALLEYS AND COCKPIT.  AN EMERGENCY WAS DECLARED AND THE FLIGHT RETURNED TO FIELD AT CLT.  FLIGHT LANDED WITHOUT FURTHER INCIDENT AND TAXIED TO THE GATE UNDER ITS OWN POWER.  MAINTENANCE RAN THE PACKS USING APU AND ENGINE AIR.  COULD NOT DUPLICATE ODOR ON THE GROUND.  FOUND WATER SEPARATOR BAGS DIRTY.  REPLACED SAME.  OPS AND LEAK CHECK GOOD.  (M)
